Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 14, 2006, 6:48 PM EDT for Floyd County, Indiana. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 14, 2006, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Floyd County, IN
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:50 PM EDT | FLOOD | New Albany, IN | SMALL CREEKS OUT OF THEIR BANKS IN FLOYD COUNTY. |
| Jul 14, 6:50 PM EDT | HEAVY RAIN 1 | New Albany, IN | ONE INCH OF RAIN IN AROUND ONE-HALF HOUR. |
| Jul 14, 6:59 PM EDT | FLOOD | 2 N New Albany, IN | SEVERAL SUBDIVISION STREETS FLOODED NORTH OF NEW ALBANY |
| Jul 14, 7:19 PM EDT | HEAVY RAIN 0 | Floyds Knobs, IN | OVER 3 INCHES OF RAIN IN ONE HOUR MEASURED BY RAINGUAGE |
| Jul 14, 7:20 PM EDT | FLASH FLOOD | New Albany, IN | OVER THREE INCHES OF RAINFALL REPORTED OVER THE PAST TWO HOURS. WATER UP TO A DEPTH OF A FOOT IN YARDS IN RESIDENTIAL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 142249
FFWLMK
INC043-150300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1100 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS MOVING OVER FLOYD COUNTY IN SOUTHERN INDIANA.
LOCAL MEDIA IS REPORTING SMALL CREEKS OUT OF THEIR BANKS IN FLOYD
COUNTY. A WEATHER SERVICE EMPLOYEE NEAR NEW ALBANY REPORTED NEARLY
AN INCH OF RAIN IN ONE-HALF HOUR.
ADDITIONAL THUNDERSTORMS ARE DEVELOPING TO THE WEST...AND ARE
EXPECTED TO MOVE INTO FLOYD COUNTY THROUGH 830 PM EDT. RAINFALL RATES
IN EXCESS OF 1.5 INCHES PER HOUR ARE EXPECTED WITH THESE STORMS.
THIS RAINFALL ON TOP OF WET GROUND WILL HELP CREATE FLASH
FLOODING...PARTICULARLY IN URBANIZED AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.
LAT...LON 3824 8595 3830 8601 3841 8602 3839 8594
3839 8581 3836 8578 3829 8580 3827 8585
3822 8587 3819 8591 3819 8595
$$
CS1 follow-up statement
000
WGUS73 KLMK 150001
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT FRI JUL 14 2006
INC043-150300-
FLOYD IN-
744 PM EDT FRI JUL 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
FLOYD COUNTY...
...FLOOD ALERT FOR NEW ALBANY...
AT 744 PM EDT...CLUSTER OF THUNDERSTORMS OVER FLOYD COUNTY CONTINUE
TO PRODUCE TORRENTIAL RAIN AND FLOODING. ONE OBSERVER JUST REPORTED
3 INCHES OF RAIN OVER PAST 3 HOURS...AND AN OFF DUTY NATIONAL
WEATHER SERVICE OBSERVER REPORTS TWO AND ONE HALF INCHES IN THE PAST
HOUR. FLOYD COUNTY DISPATCH REPORTS NUMEROUS REPORTS OF FLOODING
ACROSS THE COUNTY.
NUMEROUS REPORTS OF FLOODING ARE ACROSS FLOYD COUNTY....WITH THE
MOST RECENT REPORT AT THE INTERSECTION OF MEL SMITH AND KAMER MILLER
ROADS IN NEW ALBANY. WATER IS RISING ON MANY ROADS AND STREETS IN
FLOYDS KNOB AND NEW ALBANY.
AVOID ALL NON ESSENTIAL DRIVING THIS EVENING. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN
AROUND...DONT DROWN
LAT...LON 3824 8595 3830 8601 3841 8602 3839 8594
3839 8581 3836 8578 3829 8580 3827 8585
3822 8587 3819 8591 3819 8595
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:15 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT AND SATURDAY)... UPPER AIR PATTERN CURRENTLY DEPICTS A QUITE STRONG RIDGE CENTERED ACROSS THE SOUTHERN ROCKIES...EXTENDING EASTWARD ACROSS MISSOURI. A SHARP BUT PROGRESSIVE TROUGH IS CURRENTLY ACROSS THE WESTERN GREAT LAKES...AND WILL MOVE INTO WESTERN NEW ENGLAND BY LATE TOMORROW. LOW PRESSURE WILL MOVE ACROSS MICHIGAN BY EARLY SATURDAY...TRAILING A COLD FRONT THAT WILL CROSS THE OHIO RIVER EARLY TOMORROW. THE MOST IMMEDIATE QUESTION CENTERS ON PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. CONVECTION LAST NIGHT ACROSS MISSOURI HAS PRODUCED SEVERAL MID LEVEL FEATURES THAT WILL HELP TRIGGER ADDITIONAL THUNDERSTORMS THIS AFTERNOON. ONE IS CURRENTLY MOVING ACROSS SOUTH CENTRAL INDIANA. THIS IS PRODUCING CONVECTION THAT WILL CONTINUE ACROSS OUR NORTHERN COUNTIES THROUGH LATE AFTERNOON. WEAK LAPSE RATES AND A LACK OF SURFACE CONVERGENCE IS PRECLUDING ADDITIONAL CONVECTION FROM BUILDING SOUTH FROM THIS AREA. ADDITIONAL SURFACE BOUNDARIES ACROSS SOUTHERN ILLINOIS MAY SERVE AS A FOCUS FOR ADDITIONAL DEVELOPMENT...WHICH MAY MOVE INTO SOUTHWESTERN INDIANA AND NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING. ALTHOUGH LAPSE RATES ARE NOT STEEP...ATMOSPHERE IS QUITE MOIST...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES THROUGH THIS EVENING. ANY STORMS THAT FORM ON ANY EAST/WEST BOUNDARIES MAY TRAIN...PRODUCING LOCALLY EXCESSIVE RAINS AND RUNOFF PROBLEMS. WINDS WILL SWITCH TO THE NORTH EARLY SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS MISSOURI. AS STRONG RIDGING MOVES EAST...SUBSIDENCE WILL ERODE CLOUDS BY TOMORROW MORNING AND EXPECT MOSTLY CLEAR SKIES. EVEN WITH THE PASSAGE OF THE COLD FRONT...WARMING MIDLEVEL TEMPERATURES WILL BRING HOT TEMPERATURES TOMORROW. --JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY) LATEST LONG TERM MODEL TRENDS INDICATE THAT THE VERY WARM RIDGE OVER THE CENTRAL AND NORTHERN PLAINS WILL EXTEND EASTWARD ACROSS THE LOWER OHIO VALLEY REGION. THE WARM HEIGHTS WILL MEAN VERY WARM TEMPS THROUGH THE EXTENDED PERIOD IF REALIZED. WITH THE VERY WARM AIR ALOFT AND MAIN STORM TRACK STAYING WELL NORTH OF THE FA...THE DAILY THUNDERSTORM THREAT WUD SEEM TO BE ISOLATED AT BEST. THIS AGREES WITH THE EARLY MORNING EXTENDED TRENDS TOO. IN A NUTSHELL...DAILY HIGHS IN THE 90S WITH LOWS IN THE UPPER 60S TO MIDDLE 70S. POPS ON THE ORDER OF 10 TO 14 PERCENT. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 14, 6:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT FRI JUL 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 615 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING... GENERALLY NORTH OF I 64. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING...WITH DOWNBURSTS THAT CAN PRODUCE ISOLATED WIND DAMAGE OF 60 MPH AND A FEW REPORTS OF PEA TO NICKEL SIZE HAIL. HOWEVER...THE MAIN THREAT WILL BE WITH LOCALLY HEAVY RAIN...WITH 1 TO 2 INCHES OF RAIN ALONG AND NORTH OF THE OHIO RIVER. SOME AREAS IN SOUTHERN INDIANA COULD RECEIVE RAINFALL AMOUNTS OVER 2 INCHES THIS EVENING. WITH THE GROUND RELATIVELY WET FROM ALL OF THIS WEEKS RAINFALL...LOCALIZED FLOODING IS POSSIBLE. REMEMBER TO NEVER DRIVE THROUGH A FLOODED STRETCH OF ROADWAY...TURN AROUND...DO NOT DROWN. ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE THE COLD FRONT EXITS THE REGION. BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND ARE ENCOURAGED TO REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. JDG
In the hours before
Special weather statement, Jul 14, 5:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM EDT FRI JUL 14 2006 INZ092-KYZ031>033-142245- CLARK-HENRY-OLDHAM-TRIMBLE- 558 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS TO THE NORTH AND NORTHEAST OF LOUISVILLE... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN NUMBER OF STRONG THUNDERSTORMS FROM CLARK COUNTY INDIANA INTO TRIMBLE AND OLDHAM COUNTIES IN KENTUCKY. THESE STORMS WERE MOVING TO THE EAST BETWEEN 25 TO 30 MPH AND WILL MOVE INTO HENRY COUNTY KENTUCKY THROUGH 630 PM EDT. FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER HOUR...AND GUSTY WINDS OF 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Special weather statement, Jul 14, 6:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 618 PM EDT FRI JUL 14 2006 INZ076-077-084-090-091-KYZ025-142300- CRAWFORD-FLOYD-HARRISON-MEADE-ORANGE-WASHINGTON- 618 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL INDIANA... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NUMBER OF STRONG THUNDERSTORMS IN CRAWFORD...WASHINGTON AND FLOYD COUNTIES IN INDIANA. ANOTHER STORM DEVELOPED OVER NORTHWEST MEADE COUNTY. THESE STORMS WERE MOVING EAST NORTHEAST AND SOME OF THESE STORMS WILL MOVE INTO DUBOIS AND HARRISON COUNTIES IN THE INDIANA BY 7 PM EDT OR 6 PM CDT. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jul 14, 6:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 7 WNW LAWRENCEBURG 38.07N 85.01W
07/14/2006 E50 MPH ANDERSON KY TRAINED SPOTTER
FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.
&&Local storm report, Jul 14, 6:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 7 WNW LAWRENCEBURG 38.07N 85.01W
07/14/2006 E50.00 MPH ANDERSON KY TRAINED SPOTTER
FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.
&&
CORRECTED TIMELocal storm report, Jul 14, 6:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD BUCKNER 38.38N 85.43W
07/14/2006 OLDHAM KY EMERGENCY MNGR
3 FEET OF WATER REPORTED OVER STATE HIGHWAY 146 NEXT TO
THORTONS GAS STATION IN BUCKNER
&&
JSDSpecial weather statement, Jul 14, 6:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 648 PM EDT FRI JUL 14 2006 INZ092-KYZ030>034-142330- CLARK-HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE- 648 PM EDT FRI JUL 14 2006 ...VERY HEAVY RAIN OCCURRING NEAR AND NORTHEAST OF LOUISVILLE... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CLARK COUNTY INDIANA EXTENDING EAST INTO OLDHAM...TRIMBLE AND HENRY COUNTIES IN KENTUCKY. THESE STORMS ILL MOVE EAST SOUTHEAST INTO DOWNTOWN LOUISVILLE AND EASTERN JEFFERSON COUNTY AND INTO SHELBY COUNTY KENTUCKY BY 715 PM EDT. HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:29 PM EDT | Flash Flood Warning | LMK | Clark | 4 hr |
| Jul 14, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Jul 14, 7:06 PM EDT | Flash Flood Warning | LMK | Perry | 4 hr |
| Jul 14, 7:22 PM EDT | Flash Flood Warning | LMK | Harrison | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.